To the Editor.—
In the January 1985 Archives, Levine et al1 reported four cases of acral erythema occurring in patients with myeloproliferative diseases. All patients had received high-dose chemotherapy. My colleagues and I have seen similar cases in our department, but one occurred in a patient who had not received cancer chemotherapy.
Report of a Case.—
A 68-year-old man was admitted to the hematology department of the Finsen Institute, Copenhagen, for evaluation of pancytopenia. Bone marrow and peripheral blood findings were consistent with the diagnosis of acute myelogenous leukemia.Fourteen days before admission, the patient had been given intravenous antibiotic prophylaxis with ampicillin sodium and gentamicin sulfate. While hospitalized, he developed painful, sharply demarcated erythema and edema on the palms and soles. Four days later, the pain subsided and the lesions resolved, with severe desquamation of the palms.No platelet or red blood cell transfusions were administered. A radioallergosorbent
Nielsen M. Painful Palmar-Plantar Erythema in Myeloproliferative Disease. Arch Dermatol. 1985;121(10):1240. doi:10.1001/archderm.1985.01660100020005
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: